MAUDE Adverse Event Report: PRISMATIK DENTALCRAFT, INC. HAHN TAPERED IMPLANT Ø3.5 X 13 MM

PRISMATIK DENTALCRAFT, INC. HAHN TAPERED IMPLANT Ø3.5 X 13 MM
Model Number 70-1154-IMP0007
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device's lot was asked but unknown.Per the dentist, the reported device was given to one of (b)(6) employees at a conference; however, the dentist could not identify the employee.Evaluation is anticipated.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the hahn tapered implant failed to osseointegrate.The implant was being placed into the tooth # 7.The implant site has type 4 bone quality.There was no bone loss.The implant was not place in previously grafted site.The implant site was not infected.The patient has no relevant pre-existing condition.There was no report of injury to the patient.There was no abnormality with the implant.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for investigation.A lot number was not provided, therefore a review of the device history record (dhr) could not be conducted.Although the root cause for failure to osseointegrate is inconclusive and specific to each case, probable could be due to insufficient bone or poor bone quality; either the bone was too soft or the operator erred in creating an osteotomy bigger than the size of the implant diameter.Premature loading can also be a factor.Per the reported information the patient has type iv bone quality.It has been shown that the quality and quantity of bone available at the implant site are very important patient factors in determining the success of dental implants.It is difficult to obtain implant anchorage in bone that is not very dense.Type iv bone quality is: very thin cortical bone with low density trabecular bone of poor strength.Therefore, the patient's bone quality may have been a factor in the failed osseointegration of the implant.A warning provided in the ifu states "absolute success cannot be guaranteed.Factors such as infection, disease, and inadequate bone quality and/or quantity can result in osseointegration failures following surgery or initial osseointegration.Precautions are provided in the ifu that state, minimizing tissue damage is crucial to successful implant osseointegration.In particular, care should be taken to eliminate sources of infection, contaminants, surgical and thermal trauma.Risk of osseointegration failure increases as tissue trauma increases.For best results, please observe the following precautions: · all drilling procedures should be performed at 2000 rpm or less under continual, copious irrigation.All surgical instruments must be in good condition and should be used carefully to avoid damage to implants or other components.Implants should be placed with sufficient stability; however, excessive insertion torque may result in implant fracture, or necrosis of the implant site.The proper surgical protocol should be strictly adhered to." this event will be tracked and trended.

Brand Name
HAHN TAPERED IMPLANT Ø3.5 X 13 MM
Common Device Name
HAHN TAPERED IMPLANT
Manufacturer (Section D)
PRISMATIK DENTALCRAFT, INC.
2212 dupont drive
suite p
irvine CA 92612
MDR Report Key7524590
Report Number3011649314-2018-00146
Device Sequence Number1385423
Product Code DZE
UDI-Device IdentifierD745701154IMP00070
UDI-Public+D745701154IMP00070
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143353
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Model Number70-1154-IMP0007
Device Catalogue Number70-1154-IMP0007
Device Lot NumberASKU
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight73